MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381323
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-w winged bl 22ga x 1.0in needle through catheter use of the emergency trolley need to insert a line => blue catheter = the canula pierces the plastic catheter when i move it to check that the dm is working properly.Valid for the 2 catheters on the emergency trolley.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
A box was received by our quality team for evaluation.However, no insyte samples were in the box, so an investigation could not be completed.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 2 samples submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the sample.Analysis of the sample showed the needles had pierced through the catheter tip.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.If the needle had pierced through catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needles can pierce through the catheter during product application, when the product was manipulated, or during needle cover removal if not done carefully.Current control is an in-process inspection in place to check for needles that have pierced through the catheter.As the samples were returned in open packaging, the actual root cause could not be established.

Brand Name
BD INSYTE-W WINGED BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21720638
Report Number2243072-2025-00391
Device Sequence Number14384826
Product Code FOZ
UDI-Device Identifier00382903813230
UDI-Public(01)00382903813230(11)211025(17)261031(10)1298076
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381323
Device Lot Number1298076
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/23/2025
05/19/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/29/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown